MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; INTRAOCULAR LENS

AMO MANUFACTURING NETHERLANDS TECNIS IOL; INTRAOCULAR LENS
Model Number ZCU225
Medical Device Problem Codes Application Program Problem: Dose Calculation Error (1189); Labelling, Instructions for Use or Training Problem (1318)
Health Effect - Clinical Code Visual Impairment (2138)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Weight and ethnicity: unknown/ not provided.Date of event: unknown, not provided.Best estimate of date of event is between (b)(6) 2020 and (b)(6) 2021.Manufacturer telephone number: (b)(4).Device evaluation: product evaluation was not performed because the product has not been returned.The complaint issue reported could not be verified and no product deficiency could be identified.Manufacturing record review: the manufacturing process record was evaluated and revealed that the product was manufactured and released according to specifications.A search revealed that no other complaints were received from this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a tecnis toric intraocular lens (iol) implanted into the patient's right (od) eye.The lens was oriented at 110°.The predicted refraction was a -.50+.07 at 21°.The surgeon ran the calculation twice.Her refraction today is +1.00+2.00x 010.The surgeon repeated her iol master and topography today and once again she is showing 1.95d cylinder @100 (her prev iolm showed 1.84d@106).Her corneal topography is consistent with the readings that are getting on her iol master.Through follow-up, it was learned that the lens has explanted from the patient's eye.The surgeon would like to know if iol was mislabeled or if it was a mistake on their end.No further information provided.
 
Additional Manufacturer Narrative
Section d9: device available for evaluation? yes; returned to manufacturer on: 6/10/2021; section h3: device evaluated by manufacturer? yes.Device evaluation: visual inspection under magnification revealed, that the lens had a detached haptic.Which can be attributed to handling.And cannot be confirmed, to be related to manufacturing.The lens was cleaned, and no additional cosmetic defects were observed.Measuring image quality (miq) report, per device history record, indicates 23.87 diopter size.The complaint issue could not be confirmed.And no product deficiency could be identified.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.And the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
MDR Report Key11879384
Report Number9614546-2021-07174
Device Sequence Number16396222
Product Code HQL
UDI-Device Identifier05050474659056
UDI-Public(01)05050474659056(17)250707
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/07/2025
Device Model NumberZCU225
Device Catalogue NumberZCU225U240
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/29/2021
Supplement Date Received by Manufacturer06/24/2021
Initial Report FDA Received Date05/25/2021
Supplement Report FDA Received Date06/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR